Alert archive / Tennessee / Special Weather Statements in 2021
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Aug 1, 2021, 3:43 AM CDT for Wayne County, Tennessee. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2021, 3:43 AM CDT (08:43 UTC)
- Expired
- Aug 1, 2021, 4:30 AM CDT
- In force
- 47 min
- Issued by
- NWS Nashville, TN
County Wayne County, TN
The radar
The Columbus AFB radar (KGWX), 158 km from the middle of the area, began a volume at 08:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.7 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1106 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1447 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 251 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 5.3
The text
As transmitted.
106
WWUS84 KOHX 010843
SPSOHX
Special Weather Statement
National Weather Service Nashville TN
343 AM CDT Sun Aug 1 2021
TNZ093-094-010930-
Lawrence TN-Wayne TN-
343 AM CDT Sun Aug 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR WAYNE AND SOUTHWESTERN LAWRENCE
COUNTIES UNTIL 430 AM CDT...
At 343 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles northeast of Olive Hill to near Shiloh.
Movement was southeast at 35 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Collinwood, Clifton, St. Joseph, Cypress Inn, Iron City and Lutts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3501 8798 3529 8798 3530 8802 3535 8801
3537 8802 3539 8802 3539 8799 3541 8797
3542 8800 3545 8794 3500 8741
TIME...MOT...LOC 0843Z 320DEG 31KT 3538 8797 3518 8839
$$
13What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Aug 1, 3:18 AM CDT, 25 minutes earlier.
Area forecast discussion, Aug 1, 3:18 AM CDT, 25 minutes before
Area Forecast Discussion National Weather Service Nashville TN 318 AM CDT Sun Aug 1 2021 .DISCUSSION... Showers and thunderstorms have moved off to the south and east, with additional storms still developing in western TN. CAMs have this activity mainly moving through the southwest and south zones this morning before continuing off to the southeast. Most of the mid state will be dry today as the upper shortwave moves out of the area, and we will remain dry through Monday as the broad upper trough develops over the eastern US. This will largely be the story for the remainder of the week as the upper trough slowly lingers over the region, and mainly brings afternoon chances for showers and thunderstorms for the east each day starting on Tuesday. Best chances look to be on Wednesday and Thursday afternoon for the Plateau, but most of the mid state will stay dry this week with cooler highs in the 80s. As the upper low finally gains speed and moves off to the northeast Friday, temps will be on the rise again as shortwave ridging follows in its wake. Models remain unsure on precip chances Friday through the weekend, but summertime afternoon convection will be possible especially in the eastern zones Friday and Saturday. Highs will get into the 90s starting on Friday and into the low to mid 90s Saturday and Sunday. Getting into next week, model solutions are very disorganized and show very little similarities other than continued highs in the 90s. But with the absence of any stronger upper flow, afternoon convection will remain a possiblity next Monday and Tuesday with current solutions. && .AVIATION... 06Z TAF DISCUSSION. Showers and embedded thunderstorms to persist thru 09z across the mid state area. Aft 09Z, coverage will decrease from northwest to southeast. Will opt to decrease the coverage in the tafs by utilizing the vcnty option. Clouds hang on tomorrow but it should be mostly dry across the taf sites aft 12Z-15Z. && .PRELIMINARY POINT TEMPS/POPS... Nashville 86 66 86 64 86 / 20 10 10 0 10 Clarksville 84 63 84 61 83 / 10 10 10 0 10 Crossville 79 59 79 59 80 / 40 10 10 0 20 Columbia 86 65 85 63 85 / 40 10 10 0 10 Lawrenceburg 84 65 83 63 83 / 40 10 10 0 0 Waverly 85 66 84 63 84 / 40 10 10 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......Barnwell AVIATION........21
Hazardous weather outlook, Jul 31, 5:01 AM CDT, 22 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 501 AM CDT Sat Jul 31 2021 TNZ005>011-023>034-056>066-075-077>080-093>095-011015- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 501 AM CDT Sat Jul 31 2021 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. A Heat Advisory continues this afternoon for counties south of I-40 and west of I-65. Heat Index values around 106 are expected. Some strong to severe thunderstorms may be possible late Saturday afternoon through the early morning hours Sunday. Main concerns with any strong thunderstorm development will be gusty strong winds as well as heavy rainfall which could lead to localized flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Some showers and a few thunderstorms in the morning Sunday may produce heavy rain and localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 06
In the hours before
Local storm report, Aug 1, 12:33 AM CDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1233 AM CDT SUN AUG 01 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM TSTM WND DMG 5 SE BURNS 36.01N 87.24W
07/31/2021 DICKSON TN SOCIAL MEDIA
THREE DOWN ON ROAD AT SPENCER MILL RD NEAR DEAL RD.
&&
EVENT NUMBER OHX2100578
CMALocal storm report, Aug 1, 1:01 AM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
101 AM CDT SUN AUG 01 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM TSTM WND DMG SPRING HILL 35.74N 86.92W
07/31/2021 MAURY TN SOCIAL MEDIA
TREES DOWN ALONG FITZROY CIRCLE AND STEWART CAMPBELL
POINT
&&
EVENT NUMBER OHX2100579
21Local storm report, Aug 1, 1:06 AM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
106 AM CDT SUN AUG 01 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM TSTM WND DMG BON AQUA 35.95N 87.33W
07/31/2021 HICKMAN TN SOCIAL MEDIA
TREE DOWN ACROSS MILL RD.
&&
EVENT NUMBER OHX2100580
21Local storm report, Aug 1, 1:07 AM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
107 AM CDT SUN AUG 01 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 PM TSTM WND DMG 10 SSE CLARKSVILLE 36.43N 87.28W
07/31/2021 MONTGOMERY TN LAW ENFORCEMENT
A FEW TREES DOWN IN THE SOUTHEASTERN PORTION OF THE
COUNTY.
0740 PM TSTM WND DMG 3 WSW ASHLAND CITY 36.26N 87.11W
07/31/2021 CHEATHAM TN SOCIAL MEDIA
TREES AND POWERLINES DOWN ALONG HWY 49.
0830 PM TSTM WND DMG 4 NW BELLE MEADE 36.15N 86.91W
07/31/2021 DAVIDSON TN SOCIAL MEDIA
SEVERAL TREES DOWN IN BELLS BEND AT 3964-4001 OLD
HICKORY BLVD
0842 PM TSTM WND DMG OAK HILL 36.08N 86.79W
07/31/2021 DAVIDSON TN SOCIAL MEDIA
TREES UPROOTED AND SOME SMALL HAIL. TREES ON A HOUSE
AND THE ROAD.
0844 PM TSTM WND DMG 1 NNW OAK HILL 36.09N 86.79W
07/31/2021 DAVIDSON TN SOCIAL MEDIA
DELAYED REPORT...TSPOTTER REPORT OF MULTIPLE MATURE
TREES DOWN ON LEALAND LANE BETWEEN BATTERY AND STONEWALL
FROM FIRST ROUND OF STORMS.
0915 PM LIGHTNING GREENBRIER 36.42N 86.80W
07/31/2021 ROBERTSON TN SOCIAL MEDIA
MAN REPORTEDLY STRUCK BY LIGHTNING INSIDE HIS HOME
THROUGH A VIDEOGAME CONTROLLER
1010 PM TSTM WND DMG BURNS 36.05N 87.31W
07/31/2021 DICKSON TN SOCIAL MEDIA
TREE DOWN IN BURNS.
1010 PM TSTM WND DMG 5 SE BURNS 36.01N 87.24W
07/31/2021 DICKSON TN SOCIAL MEDIA
THREE DOWN ON ROAD AT SPENCER MILL RD NEAR DEAL RD.
1020 PM TSTM WND DMG BON AQUA 35.95N 87.33W
07/31/2021 HICKMAN TN SOCIAL MEDIA
TREE DOWN ACROSS MILL RD.
1026 PM FLASH FLOOD NASHVILLE 36.17N 86.78W
07/31/2021 DAVIDSON TN SOCIAL MEDIA
2 FEET OF WATER AT THE INTERSECTION OF 3RD AVENUE AND
CRUTCHER IN EAST NASHVILLE.
1039 PM TSTM WND DMG 1 E EAST NASHVILLE 36.17N 86.74W
07/31/2021 DAVIDSON TN SOCIAL MEDIA
TSPOTTER REPORT OF A TREE DOWN AT THE ENTRANCE OF
SHELBY PARK ON 19TH.
1045 PM TSTM WND DMG SPRING HILL 35.74N 86.92W
07/31/2021 MAURY TN SOCIAL MEDIA
TREES DOWN ALONG FITZROY CIRCLE AND STEWART CAMPBELL
POINT
1053 PM TSTM WND DMG 4 WSW EAGLEVILLE 35.72N 86.72W
07/31/2021 WILLIAMSON TN SOCIAL MEDIA
TREE FELL ON A HOUSE. POWER IS OUT IN THE AREA.
1053 PM TSTM WND DMG 5 WSW EAGLEVILLE 35.72N 86.74W
07/31/2021 WILLIAMSON TN SOCIAL MEDIA
TSPOTTER REPORT OF POWER LINES, TREES DOWN, AND A TREE
DOWN ON A ROOF. 6900 BLOCK OF FLAT CREEK ROAD.
1137 PM FLASH FLOOD 3 NNW BELLE MEADE 36.14N 86.87W
07/31/2021 DAVIDSON TN SOCIAL MEDIA
CHARLOTTE PIKE AT AMERICAN ROAD FLOODED AND IMPASSABLE
1137 PM TSTM WND DMG 1 SSW SHELBYVILLE 35.48N 86.45W
07/31/2021 BEDFORD TN SOCIAL MEDIA
LARGE TREE DOWN ON BELMONT AVENUE
&&
EVENT NUMBER OHX2100565 OHX2100572 OHX2100573 OHX2100566 OHX2100574
OHX2100570 OHX2100567 OHX2100578 OHX2100580 OHX2100568 OHX2100575
OHX2100579 OHX2100569 OHX2100577 OHX2100571 OHX2100576
21Special weather statement, Aug 1, 2:40 AM CDT, 1 hour 3 minutes before
Special Weather Statement National Weather Service Nashville TN 240 AM CDT Sun Aug 1 2021 TNZ093-010830- Wayne TN- 240 AM CDT Sun Aug 1 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WAYNE COUNTY UNTIL 330 AM CDT... At 239 AM CDT, Doppler radar was tracking a strong thunderstorm over Savannah, moving southeast at 25 mph. Winds in excess of 30 mph and heavy downpours will be possible with this storm. Locations impacted include... Cypress Inn and Lutts. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3501 8799 3529 8798 3527 8790 3500 8768 TIME...MOT...LOC 0739Z 309DEG 23KT 3523 8825 13
Special weather statement, Aug 1, 3:43 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
343 AM CDT Sun Aug 1 2021
TNZ093-094-010930-
Lawrence TN-Wayne TN-
343 AM CDT Sun Aug 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR WAYNE AND SOUTHWESTERN LAWRENCE
COUNTIES UNTIL 430 AM CDT...
At 343 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles northeast of Olive Hill to near Shiloh.
Movement was southeast at 35 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Collinwood, Clifton, St. Joseph, Cypress Inn, Iron City and Lutts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3501 8798 3529 8798 3530 8802 3535 8801
3537 8802 3539 8802 3539 8799 3541 8797
3542 8800 3545 8794 3500 8741
TIME...MOT...LOC 0843Z 320DEG 31KT 3538 8797 3518 8839
13The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 7:03 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 27 min |
| Jul 31, 7:07 PM CDT | Special Weather Statement | OHX | Robertson | 23 min |
| Jul 31, 7:27 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Montgomery | 20 min |
| Jul 31, 7:31 PM CDT | Special Weather Statement | OHX | Davidson, Robertson | 44 min |
| Jul 31, 7:41 PM CDT | Special Weather Statement | OHX | Robertson | 34 min |
| Jul 31, 7:51 PM CDT | Special Weather Statement | OHX | Cheatham, Davidson | 39 min |
| Jul 31, 7:58 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Wilson | 47 min |
| Jul 31, 8:05 PM CDT | Special Weather Statement | OHX | Sumner, Trousdale | 40 min |
| Jul 31, 8:24 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Williamson | 36 min |
| Jul 31, 8:47 PM CDT | Areal Flood Advisory | OHX | Robertson | 4 hr |
| Jul 31, 8:57 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson | 33 min |
| Jul 31, 9:10 PM CDT | Severe Thunderstorm Warning | OHX | Houston, Montgomery, Stewart | 50 min |
| Jul 31, 9:16 PM CDT | Special Weather Statement | OHX | Davidson | 59 min |
| Jul 31, 9:48 PM CDT | Special Weather Statement | OHX | Cheatham, Dickson | 27 min |
| Jul 31, 9:53 PM CDT | Areal Flood Advisory | OHX | Cheatham, Davidson, Robertson, Sumner | 3 hr |
| Jul 31, 9:57 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Hickman, Montgomery, Williamson | 33 min |
| Jul 31, 10:19 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Marshall, Maury, Williamson | 41 min |
| Jul 31, 10:24 PM CDT | Flash Flood Warning | OHX | Cheatham, Davidson, Williamson | 4 hr |
| Jul 31, 10:52 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Maury, Rutherford, Williamson | 38 min |
| Jul 31, 10:55 PM CDT | Areal Flood Advisory | OHX | Davidson, Rutherford, Wilson | 16 min |
| Jul 31, 11:10 PM CDT | Flash Flood Warning | OHX | Davidson, Rutherford, Wilson | 3 hr |
| Jul 31, 11:24 PM CDT | Severe Thunderstorm Warning | OHX | Lewis, Perry, Wayne | 36 min |
| Jul 31, 11:26 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Marshall, Rutherford, Warren | 34 min |
| Jul 31, 11:36 PM CDT | River Flood Warning | OHX | Davidson | 3 hr |
| Jul 31, 11:41 PM CDT | River Flood Advisory | OHX | Davidson | 3 hr |
| Jul 31, 11:55 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Grundy, Rutherford, Van Buren and 1 more | 53 min |
| Aug 1, 2:40 AM CDT | Special Weather Statement | OHX | Wayne | 50 min |
| Aug 1, 4:29 AM CDT | Special Weather Statement | OHX | Lawrence, Wayne | 46 min |
| Aug 1, 6:47 AM CDT | Special Weather Statement | OHX | Giles, Lawrence | 43 min |
Nearby
Special Weather Statements in Tennessee, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.